Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 253, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 6, 2005, 11:18 PM CDT for Winkler County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2005, 11:18 PM CDT (04:18 UTC)
- Expired
- Jul 7, 2005, 12:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 83 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 2837 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 070419 SVRMAF TXC495-070500- /O.NEW.KMAF.SV.W.0253.050707T0418Z-050707T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1118 PM CDT WED JUL 6 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WINKLER COUNTY IN WEST TEXAS * UNTIL MIDNIGHT CDT * AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTHWEST OF KERMIT...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... KERMIT... THE WINKLER COUNTY SANDHILLS... THE WINKLER COUNTY SANDHILLS PARK... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3198 10322 3183 10327 3169 10281 3196 10281 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:25 PM CDT, 9 hours 53 minutes earlier.
Area forecast discussion, Jul 6, 1:25 PM CDT, 9 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 125 PM CDT WED JUL 6 2005 .SHORT TERM... THE UPPER LEVEL RIDGE OF HIGH PRESSURE CONTINUES TO RETROGRADE WEST EARLY THIS AFTERNOON...AND WAS CENTERED OVER NORTHERN CHIHUAHUA MEXICO AT 18Z. MID LEVEL CLOUDS REMNANT FROM THIS MORNING/S MCS OVER WEST TEXAS AND SOUTHEAST NEW MEXICO STILL EXTEND ACROSS THE PERMIAN BASIN AND THE UPPER TRANS PECOS REGION. WINDS BRIEFLY BACKED TO THE NORTHEAST OVER MUCH OF THE AREA AS OUTFLOW ADVANCED SOUTHWEST...BUT WINDS ARE BEGINNING TO RETURN TO A SOUTHERLY DIRECTION OVER MOST LOCATIONS. NEW CONVECTION IS NOTED ON VISIBLE SATELLITE AND KMAF RADAR OVER THE SACRAMENTO MOUNTAINS NEAR RUIDOSO AT 18Z. THIS CORRESPONDS WELL TO A SHORTWAVE ROUNDING THE TOP OF THE UPPER LEVEL RIDGE. EXPECT THE CONVECTION OVER THESE MOUNTAINS WILL CONTINUE TO INTENSIFY AND MOVE SOUTHEAST TOWARD THE SOUTHEASTERN NEW MEXICO PLAINS BY MID TO LATE AFTERNOON. OTHER CONVECTION ALSO MAY DEVELOP ACROSS THE GUADALUPE MOUNTAINS. STORMS THAT DEVELOP OR MOVE INTO SOUTHEAST NEW MEXICO COULD QUICKLY BECOME SEVERE GIVEN GOOD INSTABILITY AND DEEP LAYER SHEAR VALUES BETWEEN 30-40 KNOTS. ADDITIONAL STORMS MAY DEVELOP ALONG AN OLD BOUNDARY FROM THE DAVIS MOUNTAINS TO THE LOWER TRANS PECOS...SIMILAR TO TUESDAY AFTERNOON. WILL KEEP LOW ORDER CHANCES OF THUNDER GOING PRIMARILY ACROSS SOUTHEAST NEW MEXICO/GUADALUPE MOUNTAINS AREAS WHERE COVERAGE SHOULD BE GREATEST. CONVECTION SHOULD BE MORE ISOLATED OVER THE REMAINDER OF THE FORECAST AREA...AND WILL ONLY CARRY 10-20 PCT GRIDDED POPS FOR THE EVENING. WILL CONTINUE POPS ACROSS THE NORTHERN THIRD OF THE CWA OVERNIGHT AS ANOTHER MCS THAT BECOMES ORGANIZED ACROSS NORTHEAST NEW MEXICO AND THE TEXAS PANHANDLE MAY CLIP THESE AREAS AFTER MIDNIGHT. OTHERWISE...FOLLOWED PRETTY CLOSE TO THE PREVIOUS FORECAST WITH ONLY A FEW EDITS MADE TO MIN TEMP...WIND...AND DEWPOINT GRIDS. .LONG TERM... HIGH PRESSURE RIDGE OVER THE SOUTHWESTERN CONUS WILL RETROGRADE TO THE SOUTHWEST LEAVING THE CWA IN NORTHWEST FLOW ALOFT. THIS SCENARIO WILL SUBJECT THE NORTHERN CWA TO MCS/S THAT DEVELOP OVER NORTHERN NEW MEXICO AND SOUTHERN COLORADO AND MOVE SOUTHEAST INTO THE PLAINS. HAVE INCLUDED SLIGHT CHANCE POPS FOR THE NORTHERN PERMIAN BASIN AND THE NORTHERN SECTIONS OF SE NM THURSDAY NIGHT. ON FRIDAY WILL INCLUDE POPS OVER MOST OF THE CWA AS AN UPPER LEVEL VORT MAX MOVES ALONG THE EASTERN EDGE OF THE RIDGE OVER THE AREA. WILL KEEP POPS IN THE FORECAST FOR THE WEEKEND AS NORTHWEST FLOW CONTINUES OVER THE CWA AND WEAK UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. BY EARLY NEXT WEEK A TROPICAL STORM...CURRENTLY IN THE CARIBBEAN MAY IMPACT WEST CENTRAL TEXAS. THIS SYSTEM WILL HELP ESTABLISH NORTHEAST FLOW OVER THE CWA. ALSO THE CWA WILL BE ON THE SUBSIDENT SIDE OVER THE TROPICAL SYSTEM...SO WILL CONFINE POPS TO THE MOUNTAINS AND ADJACENT PLAINS MONDAY AND TUESDAY. WILL LEAVE POPS OUT OF THE FORECAST BEGINNING WEDNESDAY AS THE UPPER LEVEL RIDGE REESTABLISHES ITSELF OVER THE CWA. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 68 98 73 94 / 30 10 30 20 CARLSBAD NM 71 103 71 102 / 30 10 30 20 DRYDEN TX 71 101 75 98 / 10 0 20 20 FORT STOCKTON TX 73 101 74 98 / 20 10 20 20 GUADALUPE PASS TX 69 96 71 94 / 30 10 20 20 HOBBS NM 71 103 71 100 / 30 10 30 20 MARFA TX 58 96 63 93 / 20 0 20 20 MIDLAND INTL AIRPORT TX 69 99 74 97 / 20 10 20 20 ODESSA TX 70 100 74 98 / 20 10 20 20 WINK TX 75 106 74 104 / 30 10 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21/54
Hazardous weather outlook, Jul 6, 1:45 PM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CDT WED JUL 6 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071000- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 145 PM CDT WED JUL 6 2005 (1245 PM MDT WED JUL 6 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER PARTS OF WEST TEXAS AND SOUTHEAST NEW MEXICO LATE THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE OF THUNDERSTORMS WILL BE ACROSS THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY PRODUCE LOCALIZED AREAS OF FLOODING. ANOTHER LARGE COMPLEX OF THUNDERSTORMS MAY BECOME ORGANIZED OVER EASTERN NEW MEXICO TONIGHT...AND MAY MOVE ACROSS THE FAR SOUTHEAST NEW MEXICO PLAINS AND THE NORTHERN PERMIAN BASIN AGAIN BY EARLY THURSDAY MORNING. A FEW EMBEDDED STORMS WITHIN THIS COMPLEX COULD PRODUCE DAMAGING WINDS OR LARGE HAIL LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OR THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 6, 6:20 PM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 620 PM CDT WED JUL 6 2005 NMZ028-062345- EDDY COUNTY PLAINS NM- 520 PM MDT WED JUL 6 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF CARLSBAD AT 520 PM MDT...MOVING EAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. LOCALIZED STRONG WIND GUSTS TO 55 MPH...SMALL HAIL...HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Jul 6, 8:14 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 814 PM CDT WED JUL 6 2005 NMZ028-070215- EDDY COUNTY PLAINS NM- 714 PM MDT WED JUL 6 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF WHITES CITY AT 714 PM MDT...MOVING EAST AT 10 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE...BUT MAY PRODUCE WINDS GUSTING IN THE 40 TO 50 MPH RANGE FROM CARLSBAD TO WHITES CITY. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME.
Local storm report, Jul 6, 10:56 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1056 PM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 7 S CARLSBAD 32.30N 104.24W
07/06/2005 EDDY NM EMERGENCY MNGR
SEVERAL POWER LINES AND POLES SNAPPED.
0815 PM TSTM WND GST 3 S CARLSBAD 32.36N 104.24W
07/06/2005 60 MPH EDDY NM TRAINED SPOTTER
0835 PM TSTM WND GST 8 SE CARLSBAD 32.32N 104.14W
07/06/2005 60 MPH EDDY NM TRAINED SPOTTER
REPORTED AT INTERSECTION OF DERRIK ROAD AND U.S. HIGHWAY
285.
0844 PM TSTM WND GST MALAGA 32.22N 104.07W
07/06/2005 62 MPH EDDY NM TRAINED SPOTTER
MEASURED WIND GUST.
&&
TLINDLEYThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:54 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 51 min |
| Jul 7, 5:18 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.